MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SPINDLE FOR EVOLUTION; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH SPINDLE FOR EVOLUTION; MISC ORTHO SURGICAL INSTR
Catalog Number 03.825.002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on an unknown date, the knob of the syncage evolution spindle came unscrewed from the shaft.This meant that the spindle could not be release the trial spacer as when the was turned, it unscrewed from the shaft instead of turning the shaft to release the trial spacer.The instrument was tagged and placed back into the syncage evolution tray to be washed and returned with the kit to the warehouse.The procedure was successfully completed with no delay.There was no detrimental outcome to the patient as there is a second spindle on the kit.Concomitant devices: trial spacer (part: unknown, lot: unknown, quantity: 1).This report is for a spindle for evolution.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6: investigation flow: damage visual inspection: the syncage evolution spindle (part # 03.825.002 lot # h263971) was received at us cq.Upon magnification, the weld that joins the shaft and the knob has completely failed.The knob can be loosened such that the knob separates from the shaft.There are surface scratches along the shaft of the device that are consistent with normal wear.The received condition is consistent with the complaint condition thus the complaint is confirmed device failure/defect identified? yes; weld failure.Dimensional inspection: shaft diameter just proximal to the weld was measured.Specified dimensions shaft diameter = 6.2mm +/- 0.05 measured dimensions: shaft diameter = 6.19mm; conforming manufacturing record evaluation: the received syncage evolution spindle (part # 03.825.002 lot # h263971) was manufactured at avalign technologies ¿ nemcomed on (b)(6) 2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.Conclusion: the complaint was confirmed for the received syncage evolution spindle (part # 03.825.002 lot # h263971) as the weld failed.The weld has completely failed.The knob can be loosened completely off the shaft, and the device can be disassembled.Although no definitive root-cause can be determined, it is possible that the device experienced unintended forces that lead to the weld failure.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H11 (corrected data): d4 and d10 updated.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional information: b5: subsequent follow-up with the reporter, additional information was received.It was reported that the knob of the syncage evolution spindle 03.825.002 has unscrewed from the shaft.This has meant that spindle could not be release the trial as when you turned the knob it unscrewed from the shaft instead of turning the shaft to release the trial.There was no delay in the surgery.The procedure was completed successfully.There were no fragments generated.The knob unscrewed from the shaft therefore preventing the release of the shaft from the trial.There was no detrimental outcome to the patient as there is a second spindle on the kit.There was no medical intervention.Concomitant device reported: unknown implant holder (part # unknown, lot # unknown, quantity 1), unknown trial spacer (part # unknown, lot # unknown, quantity 1).This complaint involves one (1) device.Investigation summary : complaint is confirmed as we are able to confirm complaint description based on the received pictures.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available (information or/and material), the investigation will be updated as applicable.

Brand Name
SPINDLE FOR EVOLUTION
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8912212
Report Number8030965-2019-67549
Device Sequence Number1606810
Product Code LXH
UDI-Device Identifier07611819542303
UDI-Public(01)07611819542303
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.825.002
Device Lot NumberH263971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2019
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer08/22/2019
09/26/2019
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date09/20/2019
10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CAGE/PLATE: SYNFIX EVOLUTION